Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 381, NWS Atlanta, GA

June 29, 2008Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2008, 6:26 PM EDT for Fulton County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 6:26 PM EDT (22:26 UTC)
Expired
Jun 29, 2008, 6:59 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:43 PM EDTTSTM WND GST 60Alpharetta, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 2:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 292228
SVRFFC
GAC121-292315-
/O.NEW.KFFC.SV.W.0381.080629T2226Z-080629T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 715 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  14 MILES NORTH OF ROSWELL TO 6 MILES NORTHWEST OF ROSWELL TO 13   
  MILES WEST OF SANDY SPRINGS OR FROM NEAR CANTON TO MARIETTA...
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALPHARETTA.

WIND DAMAGE HAS BEEN REPORTED FROM THESE THUNDERSTORMS IN 
COBB...CHEROKEE...AND FLOYD COUNTIES DURING THE LAST HOUR.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8425 3405 8412 3400 8419 3400 8423
      3395 8427 3396 8434 3384 8434 3386 8444
      3392 8444 3397 8437 3405 8442 3411 8442
      3413 8437 3418 8435 3419 8426
TIME...MOT...LOC 2226Z 270DEG 30KT 3423 8441 3409 8442
          3397 8457

$$


19
1 follow-up statement
000 
WWUS52 KFFC 292259
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT SUN JUN 29 2008

GAC121-292309-
/O.CAN.KFFC.SV.W.0381.000000T0000Z-080629T2315Z/
FULTON GA-
659 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...

THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR THIS 
AREA HAS MOVED EAST INTO FORSYTH AND GWINNETT COUNTIES.  LIGHT TO 
MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE 
FOR ANOTHER HOUR...BUT SEVERE WEATHER IS NO LONGER EXPECTED AT THIS 
TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8425 3405 8412 3400 8419 3400 8423
      3395 8427 3396 8434 3384 8434 3386 8444
      3392 8444 3397 8437 3405 8442 3411 8442
      3413 8437 3418 8435 3419 8426
TIME...MOT...LOC 2259Z 270DEG 30KT 3423 8408 3409 8409
          3397 8424

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:20 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 29, 6:20 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT SUN JUN 29 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ANOMALOUS DEEP UPPER TROUGH IN THE NE U.S. DRIVING AN UNUSUALLY
STRONG EARLY SUMMER COLD FRONT INTO THE SE U.S. THIS WILL COMBINE
WITH ABUNDANT LOW-LEVEL MOISTURE AND INSTABILITY TO BRING SHRA/TSRA
TO THE CWA NEXT 12 HOURS AND TO THE FAR SOUTHERN PART OF THE CWA
INTO MON.  MAIN CONCERN FOR SHORT TERM...FIRST PERIOD...IS THREAT
FOR SHRA/TSRA AND THREAT FOR SEVERE. GIVEN THE FRONT...PROGGED
INSTABILITY OF 2000 J/KG CAPE...LIS TO -4...AND BETTER THAN NORMAL
LOW-LEVEL WIND FIELDS FOR THIS TIME OF YEAR...30-35 KT WESTERLY
LOW-LEVEL WINDS CENTRAL GA...THREAT FOR SEVERE APPEARS TO BE BETTER
THAN JUST THE NORMAL ISOLD DIURNAL PULSE VARIETY.
HOWEVER...EXTENSIVE LOW/MID CLOUDS INTO EARLY AFTERNOON ACROSS MUCH
OF THE CWA LEFT THE AREA MORE STABLE THAN RECENTLY AND HAS SO FAR
LIMITED SHRA/TSRA DEVELOPMENT AND EQUALLY INTENSITY. CLOUDS BEGAN TO
BREAK OUT 17-18Z AND DEVELOPMENT OF SHRA/TSRA BEGAN AT THAT TIME.
TWO AREAS OF INITIAL DEVELOPMENT NOTED...ONE AHEAD OF THE FRONT IN N
AL/N GA...THE FRONT OF WHICH APPEARS TO BE ALONG A BNA-GWO LINE AT
18Z...AND ANOTHER IN CENTRAL AL WHICH IS PUSHING INTO SC GA. THIS IS
WHERE THE MOST HEATING OCCURRED EARLIER. AIR MASS APPEARS TO BE
QUITE TROPICAL AND SATURATED AND SO FAR THIS HAS LIMITED SEVERE
POTENTIAL. 12Z FFC SOUNDING SHOWED THE AIR MASS WAS ACTUALLY QUITE A
BIT MORE STABLE THAN AT THIS TIME YESTERDAY. NONETHELESS...THE
THREAT FOR SVR EXISTS GIVEN THE BETTER THAN NORMAL DYNAMICS FOR THIS
TIME OF YEAR AND A SVR WATCH HAS BEEN ISSUED UNTIL 01Z. STILL
THINKING THAT SEVERE WILL BE ISOLD OVERALL. MOST OF THE SIGNIFICANT
ACTIVITY WILL OCCUR PRIOR TO THE 00Z ZONE INITIALIZATION TIME...BUT
WILL NEED TO HOLD ONTO AT LEAST HIGH CHANCE POPS UNTIL
06Z...ESPECIALLY ACROSS THE SE HALF OF THE CWA. MUCH DRIER AIR
BEGINS TO FILTER INTO THE CWA FROM THE NW AFTER 06Z. SOME LOW POPS
WARRANTED ACROSS THE SE PART OF THE CWA AFT 06Z AS FRONT DRIFTS INTO
THAT AREA. FOR MON...SOME MOISTURE LINGERS ACROSS THE EXTREME SE
PART OF THE CWA AS THE FRONT LINGERS IN THAT AREA. UPPER SUPPORT TO
PUSH THE SYSTEM OUT OF THE AREA UNUSUALLY STRONG FOR THIS TIME OF
YEAR AND MODELS IN GOOD AGREEMENT ON THIS. THUS...AFT 00Z TUE...WILL
REMOVE POPS FROM THE ENTIRE CWA FOR THE REMAINDER OF THE SHORT TERM.

MAV MOS...AS HAS OFTEN BEEN THE CASE RECENTLY...APPEARS TO BE WAY
TOO COOL FOR MIN TEMPS TONIGHT. WARMER MET MOS APPEARS MORE
REASONABLE...SO HAVE DEFINITELY LEANED IN THAT DIRECTION. CLOUD
COVER TONIGHT WILL RESULT IN FAIRLY UNIFORM AND MILD LOW TEMPS. FOR
MON...SUNSHINE NORTH WILL OFFSET COOLER/DRIER AIR MASS. CLOUD COVER
SOUTH WILL HOLD TEMPS DOWN THERE. TEMPS MON SHOULD BE NEAR OR
SLIGHTLY BELOW NORMAL. FOR THE REMAINDER OF THE SHORT TERM
TEMPS...FEEL THAT MAV MOS WAY TOO COOL FOR MIN TEMPS TUE-WED AND
INCONSISTENT WITH GRIDDED MOS DATA.  HAVE WARMED ALL AREAS SEVERAL
DEGREES. JUST DO NOT SEE LOWS IN THE LOW 50S AROUND JULY 1ST.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MID PART OF THE WEEK APPEARS TO BE A REPEAT OF LAST WEEKS
PATTERN WITH A UNUSUALLY DRY AIR MASS PRESENT OVER THE REGION
TUE-WED AS THE POLAR VORTEX ONCE AGAIN BECOMES ANOMALOUSLY DEEP FOR
SUMMER. HOWEVER...MOISTURE RETURNS IN EARNEST FOR THE LATER HALF OF
THE EXTENDED. THE NE U.S. UPPER TROUGH LIFTS OUT AND THE BERMUDA
RIDGE AND UPPER SUBTROPICAL RIDGE BECOME FIRMLY ESTABLISHED ACROSS
THE SE U.S. WEAK LOW PRESSURE DEVELOPS OVER THE MID SOUTH BETWEEN
THE SW U.S. UPPER HIGH AND THE UPPER HIGH OFF THE SE U.S. COAST.
THIS PUTS THE MID SOUTH AND SE STATES IN A VERY MOIST...TROPICAL
FLOW. SUPPORT IS BETTER THAN NORMAL FOR SCATTERED TO WIDESPREAD
SHRA/TSRA DURING THE LATER HALF OF THE WEEK. FOR NOW HAVE STOPPED AT
40 PERCENT POPS GIVEN DAY-TO-DAY UNCERTAINTY...BUT THUNDERSTORMS
APPEAR TO BE A GOOD BET...STARTING IN CENTRAL AREAS THU...AND ALL
AREAS FRI-SUN. THE NEXT ADVERTISED FRONT AT THIS POINT APPEARS TO BE
HELD UP WELL NORTH OF THE CWA...SO SHOULD NOT IMPACT THE FORECAST AT
THIS TIME. TEMPERATURES WILL CREEP BACK CLOSER TO NORMAL VALUES.
HIGH HUMIDITY WILL RESULT IN INCREASINGLY WARM...MUGGY NIGHTS...BUT
DAYTIME TEMPS WILL GENERALLY BE HELD INTO THE UPPER 80S AND LOWER
90S. AGAIN...MEX MOS MIN TEMPS TOO COOL DURING THE LATER PERIODS
GIVEN TROPICAL AIR MASS PROGGED OVER THE AREA.
&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND TSTORMS ACROSS THE COUNTY WARNING
AREA THIS AFTERNOON...AHEAD OF COLD FRONT PUSHING ACROSS CENTRAL
TN/NW ALABAMA. LINE OF T-STORMS (SOME STRONG) PUSHING ACROSS
NORTHWEST GA TIMED TO REACH METRO ATL AREA BETWEEN 23-00Z. CIGS IN
THE MVFR TO LOW VFR RANGE SHOULD CONTINUE THROUGH THE EVENING AS
SHOWERS AND TSTORMS TRANSLATE ACROSS THE AREA. LOOK FOR WIDESPREAD
CIGS IN THE 15 TO 25 HUNDRED RANGE TO SETTLE IN AFTER MIDNIGHT. WILL
END PRECIP CHANCES ACROSS THE NORTH TONIGHT BETWEEN 03 TO 04Z...THEN
ACROSS CENTRAL TAF SITES 06 TO 07Z. SOUTHWEST TO WEST WINDS GENERALLY
10 TO 15 KTS THIS EVENING...BUT GUSTY IN AND AROUND STORMS. WINDS
MORE WESTERLY MONDAY.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  86  63  87  62 /  50  10   0   0   0
ATLANTA         69  85  65  86  65 /  50  10   0   0   0
BLAIRSVILLE     64  80  58  82  58 /  40  10   0   0   0
CARTERSVILLE    66  85  60  86  59 /  40  10   0   0   0
COLUMBUS        71  88  66  91  66 /  60  10   0   0   0
GAINESVILLE     67  85  63  85  64 /  50  10   0   0   0
MACON           72  87  65  91  64 /  60  10   0   0   0
ROME            66  86  61  86  61 /  30  10   0   0   0
PEACHTREE CITY  69  85  61  86  60 /  50  10   0   0   0
VIDALIA         73  88  69  90  68 /  60  30  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 28, 11:15 PM EDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT SAT JUN 28 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1115 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...OVERNIGHT SATURDAY NIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN
MOUNTAINS TONIGHT...WHILE A WEAK UPPER LEVEL DISTURBANCE PASS
OVERHEAD.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA OVERNIGHT...AS A WEAK SURFACE TROUGH
MEANDERS ACROSS NORTH GEORGIA AND A WEAK UPPER LEVEL DISTURBANCE
MOVES ACROSS THE TENNESSEE VALLEY. INSTABILITIES WILL BE WEAK...SO
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE
SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A
SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER
CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.

In the hours before

Special weather statement, Jun 29, 5:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SUN JUN 29 2008

GAZ041-292245-
558 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HARALSON COUNTY
UNTIL 645 PM EDT...

AT 553 PM EDT/453 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM FELTON TO 10 MILES NORTHWEST OF
TALLAPOOSA...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE
ACROSS HARALSON COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE
TALLAPOOSA...FELTON...BUDAPEST...BUCHANAN...WACO...BREMEN AND
DRAKETOWN. THESE WINDS WILL BE SUFFICIENT TO BLOW DOWN SMALL OR WEAK
TREES AND POSSIBLY SOME POWER LINES.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 29, 5:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT SUN JUN 29 2008

GAZ084-292230-
559 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WILKINSON COUNTY UNTIL 630 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF IRWINTON...MOVING NORTHEAST
AT 36 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE NICKLESVILLE...MCINTYRE...IRWINTON AND TOOMSBORO.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 6:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SUN JUN 29 2008

GAZ110-111-292245-
617 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR AND WHEELER
COUNTIES UNTIL 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HELENA TO WORKMORE...MOVING EAST AT 42 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WORKMORE...JACKSONVILLE...LITTLE OCMULGEE STATE
PARK...MCRAE...SCOTLAND...ALAMO...LUMBER CITY AND GLENWOOD. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 6:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SUN JUN 29 2008

GAZ055-057-292245-
619 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HENRY AND CLAYTON
COUNTIES UNTIL 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONESBORO...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE THIS
THUNDERSTORM...POTENTIALLY CAUSING DAMAGE TO TREES AND POWER LINES.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 29, 6:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SUN JUN 29 2008

GAZ074-085-097-292300-
619 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN LAURENS...JOHNSON
AND WASHINGTON COUNTIES UNTIL 700 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES SOUTHWEST OF DEEPSTEP TO RENTZ...
MOVING EAST AT 36 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS LAURENS...JOHNSON AND WASHINGTON COUNTIES THROUGH 700 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
RENTZ...DUBLIN...DEEPSTEP...LOWERY...BREWTON...SCOTT...
DONAVAN...WRIGHTSVILLE...TENNILLE AND SANDERSVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 6:25 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SUN JUN 29 2008

GAZ049-050-061-292315-
625 PM EDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HANCOCK...GREENE AND
MORGAN COUNTIES UNTIL 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MADISON TO 7 MILES SOUTHWEST OF DEVEREUX...
MOVING EAST AT 26 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS HANCOCK...GREENE AND MORGAN COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MADISON...DEVEREUX...BUCKHEAD...SHOULDERBONE...
SPARTA...GREENSBORO...CULVERTON AND VEAZEY. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:36 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray39 min
Jun 29, 4:43 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor32 min
Jun 29, 4:54 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd51 min
Jun 29, 5:11 PM EDTSevere Thunderstorm WarningFFCFloyd34 min
Jun 29, 5:12 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs48 min
Jun 29, 5:31 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield44 min
Jun 29, 5:54 PM EDTSevere Thunderstorm WarningFFCBartow51 min
Jun 29, 6:08 PM EDTSevere Thunderstorm WarningFFCHaralson45 min
Jun 29, 6:11 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb36 min
Jun 29, 6:34 PM EDTSevere Thunderstorm WarningFFCCarroll41 min
Jun 29, 7:06 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard39 min
Jun 29, 7:14 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton46 min
Jun 29, 7:52 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.